Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 40, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 16, 2003, 2:25 PM EDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2003, 2:25 PM EDT (18:25 UTC)
- Expired
- Aug 16, 2003, 4:00 PM EDT
- In force
- 95 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 16, 10:00 AM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 16, 10:00 AM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1000 AM EDT SAT AUG 16 2003 QUICK UPDATE TO CHG AFTN CHC TO REST OF DAY CHC IN THE SRN ZONES. ALSO TWEAKED SHORE WNDS A BIT THIS AFTN. KRAUS --------------------------- PREVIOUSLY... A FEW SHRWS HV POPPED OVR NIGHT IN A WK S/W MOVING THRU. SHOULD MISS AREA BUT HV PUT IN SLIGHT CHC NORTHERN TIER ZONES. BETTER CHCS LATTER THIS AFTERNOON AND EVENING AS MAIN S/W MOVES EAST WITH ITS SFC FRNTL BOUNDARY. SYSTEM WILL CLEAR AREA EARLY SUN AND FAIR WX FOR A FEW DAYS AFTER. HAVE REMOVED THE PRECIP FROM MID WEEK AS HI PRESS REMAINS OVR AREA. REAMINS QUIET ON THE MARINE. FCSTID = 10 MPO 79 61 76 59 / 40 40 10 10 ABE 83 66 81 65 / 40 40 10 10 RDG 83 66 81 65 / 40 40 10 10 PHL 87 71 84 68 / 40 40 30 10 12N 82 63 77 62 / 40 40 10 10 SMQ 87 68 81 67 / 40 40 10 10 TTN 87 70 82 67 / 40 40 10 10 MIV 86 69 83 67 / 40 40 30 10 ACY 80 69 76 67 / 40 40 30 10 ILG 87 70 84 67 / 40 40 30 10 DOV 87 69 82 67 / 40 40 30 10 GED 87 70 82 68 / 40 40 30 10 ESN 85 69 82 67 / 40 40 30 10 .PHI...NONE. ZEV
Hazardous weather outlook, Aug 16, 4:16 AM EDT, 10 hours 9 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-161015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 416 AM EDT SAT AUG 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 16, 11:40 AM EDT, 2 hours 45 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-170000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1140 AM EDT SAT AUG 16 2003 ...LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EVENING... A COLD FRONT LOCATED ACROSS THE EASTERN GREAT LAKES WILL APPROACH THE ENTIRE REGION THIS EVENING. A WARM AND HUMID AIRMASS REMAINS IN PLACE AHEAD OF THIS COLD FRONT. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION THROUGH THE AFTERNOON HOURS. WITH AN ABUNDANCE OF MOISTURE IN THE ATMOSPHERE...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THIS COULD LEAD TO LOCALIZED PONDING OF WATER ON ROADWAYS...ALONG WITH THE POSSIBILITY OF FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. IF TRAVELING THIS AFTERNOON...BE PREPARED FOR LOWERING VISIBILITIES WITH HEAVIER DOWNPOURS. ADJUST YOUR TRAVEL SPEED DOWNWARD WHEN DRIVING THROUGH A HEAVY DOWNPOUR. NEVER DRIVE OR WALK ACROSS A ROAD WHICH IS COVERED BY WATER AS IT COULD BE DEEPER THAN YOU THINK. TUNE TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR FURTHER UPDATES. FOR COMPLETE WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE LETTERS). GORSE
Special weather statement, Aug 16, 1:46 PM EDT, 39 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-170000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 146 PM EDT SAT AUG 16 2003 ...SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS AND FREQUENT LIGHTNING THIS AFTERNOON AND EVENING... A WARM AND HUMID AIRMASS REMAINS IN PLACE AHEAD OF AN APPROACHING COLD FRONT. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REGION THROUGH THE AFTERNOON HOURS. ANY STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND SOME HAIL. INTENSE CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH SOME OF THE THUNDERSTORMS. WITH AN ABUNDANCE OF MOISTURE IN THE ATMOSPHERE...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THIS COULD LEAD TO LOCALIZED PONDING OF WATER ON ROADWAYS...ALONG WITH THE POSSIBILITY OF FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. IF TRAVELING THIS AFTERNOON...BE PREPARED FOR LOWERING VISIBILITIES WITH HEAVIER DOWNPOURS. ADJUST YOUR TRAVEL SPEED DOWNWARD WHEN DRIVING THROUGH A HEAVY DOWNPOUR. NEVER DRIVE OR WALK ACROSS A ROAD WHICH IS COVERED BY WATER AS IT COULD BE DEEPER THAN YOU THINK. IF A THUNDERSTORM APPROACHES YOUR LOCATION...TAKE SHELTER IMMEDIATELY AND WAIT FOR THE STORM TO SAFELY CLEAR THE AREA. TUNE TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR FURTHER UPDATES OR POSSIBLE WARNINGS. FOR COMPLETE WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE LETTERS). GORSE
Local storm report, Aug 16, 2:20 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
220 PM EDT SAT AUG 16 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM PORT DEPOSIT MD WIND DAMAGE
08/16/03 CECIL TREES DOWN.
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:28 PM EDT | Special Marine Warning | PHI | 62 min | |
| Aug 16, 1:50 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 55 min |
| Aug 16, 2:13 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 47 min |
| Aug 16, 3:03 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 57 min |
| Aug 16, 3:25 PM EDT | Special Marine Warning | PHI | 80 min | |
| Aug 16, 4:27 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland | 63 min |
| Aug 16, 4:30 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 16, 5:33 PM EDT | Severe Thunderstorm Warning | PHI | Cape May | 72 min |
| Aug 16, 5:35 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 16, 5:35 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 16, 2:00 PM EDT | Flash Flood Warning | PHI | Monroe | 3 hr |
| Aug 16, 2:43 PM EDT | Severe Thunderstorm Warning | PHI | Monroe | 47 min |
| Aug 16, 3:41 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 49 min |
| Aug 16, 5:10 PM EDT | Flash Flood Warning | PHI | Monroe | 2 hr |
| Aug 16, 3:30 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 45 min |
| Aug 16, 4:11 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 64 min |
| Aug 16, 4:30 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 60 min |
| Aug 16, 4:45 PM EDT | Severe Thunderstorm Warning | PHI | Talbot | 60 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.